Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 4, 2023, 5:21 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 5:21 AM CDT (10:21 UTC)
- In effect from
- Apr 4, 2023, 9:00 AM CDT
- Expired
- Apr 4, 2023, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -471 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS74 KBRO 041021 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 521 AM CDT Tue Apr 4 2023 TXZ251-254-255-351-354-355-451-454-455-042300- /O.NEW.KBRO.WI.Y.0012.230404T1400Z-230404T2300Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 521 AM CDT Tue Apr 4 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 9 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:04 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 4, 4:04 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
404 AM CDT Tue Apr 4 2023
...New SHORT TERM, LONG TERM, MARINE, FIRE WEATHER...
.SHORT TERM...
(Today through Wednesday)
Issued at 402 AM CDT Tue Apr 4 2023
A 500mb trough over the Great Basin early this morning will eject
northeast into the Plains today and tonight. At the surface, low
pressure across the Plains will strengthen the pressure gradient
allowing southerly winds to increase across the Lower Rio Grande
Valley and along the coast. As a result, A Wind Advisory has been
issued for Cameron, Willacy and Kenedy Counties from 9 AM until 6
PM today with gusts between 40 to 50 mph for the Lower Rio Grande
Valley and along the coast. Winds should gradually decrease later
this afternoon as the LLJ moves offshore and the approaching cold
front weakens the pressure gradient tonight.
Warm and breezy conditions, windy near the coast, are expected today
highs in the upper 80s to middle 90s for the Lower and Middle Rio
Grande Valley and lower 100s for the Upper Rio Grande Valley, Rio
Grande Plains, and Brush Country. Lows tonight will remain well
above normal with widespread lower to middle 70s. A cold is expected
to move into the northern ranchlands around daybreak Wednesday and
near the coast in the afternoon. Showers and thunderstorms are
expected to develop along and ahead of the front on Wednesday. Highs
on Wednesday as expected to only reach the low to mid 80s due to an
increase in cloud cover and rain chances.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 402 AM CDT Tue Apr 4 2023
The biggest story for the long term will the extended period of
rainfall that Deep South Texas will see from the start of the long
term period of Wednesday night through Saturday morning. The cause
of this precipitation event will be started by a passage of a cold
front earlier on. However the moisture in the atmosphere will still
be present even after the frontal passage. PWATS are generally over
1.5 inches during this time period and approach 2 inches Wednesday
night into Thursday. Another factor into the long span of this rain
event is tied to the potential development of a coastal trough.
Current model guidance suggest that this coastal trough will form
off the coast of the Lower Texas Coast around early Friday and does
not show much in the way of movement until early Saturday. Showers
and thunderstorms that do form could bring heavy rain that could in
turn result in minor flooding, however flash flooding cannot be
ruled out at this time either. While there is some instability to
foster the development of thunderstorms, widespread thunderstorms
are not expected at this time. In addition, the Weather Prediction
Center (WPC) has all of Deep South Texas in a maringal risk of
excessive rain on day 3. On top of this, precipitation is not
expected to be constant at all times, but coming and going. The key
to the frequency of these showers and thunderstorms will be based on
how they develop, the pattern of the banding, where they train over,
and the position of the frontal boundary and the coastal trough. As
a consequence of all the possible rain and cloud cover, temperatures
after the cold front passage will remain cooler Wednesday night
through Friday night. With highs in the range of upper 60s to low
70s. As for the low temperatures, they will be in the range of upper
50s to low 60s. Winds are expected to be from the north to northeast
during this portion of the long term as well thanks to both the cold
front and the coastal trough.
As we move into the weekend, Deep South Texas will finally get out
of the rain as mid level ridging will build in and start to bring
some drier air into the region. With the reduction in rain and cloud
cover, temperatures will start to warm back up on Sunday. Saturday
will be when we start to clear out, but at this current time,
temperature rebounds do not appear to kick in until Sunday as the
skies will be more clear then. Another factor to consider will be
the wind shift that is expected to occur, currently this is looking
to take place on Sunday and will see the winds change from the north
to the east brining an onshore flow to the area. High temperatures
for Saturday are expected to be in the 70s with lows still in the
upper 50s to low 60s. Sunday, we could see highs in the range of
upper 70s to low 80s, while the lows are in the 60s. Monday's
temperatures could see highs in the 80s for all of Deep South Texas,
with lows in the 60s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Tue Apr 4 2023
Moderate and gusty southeast winds will prevail overnight becoming
breezy to windy later this morning into the afternoon. Winds should
gradually decrease later this evening, especially at MFE. MVFR to
VFR conditions are expected at the aerodromes through the next 24
hours.
&&
.MARINE...
Issued at 402 AM CDT Tue Apr 4 2023
Now through Wednesday...Buoy 42020 reported south-southeast winds
around 18 knots with seas near 3.9 feet and a wave period of 4.3
seconds at 0220 CDT/0720 UTC. Adverse to hazardous conditions are
expected to develop and prevail along the Lower Texas Coast through
much of the period. A Small Craft Advisory is in effect for the
Laguna Madre and the Gulf waters from 1 AM Wednesday morning
through midnight tonight. A strong cold front arrives across the
coastal waters Wednesday morning into Wednesday afternoon.
Additional Small Craft Advisories are likely to be needed tonight
and Wednesday. Southeasterly winds of 20 to 25 knots and seas
running between 5 to 8 feet are expected today into Wednesday.
Wednesday Night through Monday...Starting Wednesday night,
marine conditions are expected to be adverse mainly due to winds
around 15 knots and wave heights of 5 to 6 feet. There is some
potential for conditions to get hazardous instead of adverse since it
is so close at the moment for Thursday. Rain chances are expected to
remain high as a coastal trough will develop by Thursday and rain is
expected to persist into the early part of the weekend. Marine
conditions are expected to improve starting Friday with favorable
conditions persisting through the weekend and Monday.
&&
.FIRE WEATHER...
Issued at 402 AM CDT Tue Apr 4 2023
Wednesday...No major updates from the previous discussion. A
moderate to strong cold front arrives Wednesday morning into
Wednesday afternoon, dropping relative humidity values below 20
percent across Zapata, Jim Hogg, and Starr counties for a few hours
in the afternoon . A Fire Weather Watch or Fire Danger Statement may
be needed Wednesday afternoon due to low humidity values and
elevated 20 foot wind speeds behind the frontal boundary into early
Wednesday afternoon. Deep tropical moisture is expected to arrive
from the southeast Wednesday afternoon, likely limiting fire weather
concerns to the brush country and potentially the upper Rio Grande
Valley. Fire weather concerns rapidly decrease Wednesday night as
the chance of rain increases with abundant cloud cover and higher
humidity values following into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 87 74 85 68 / 0 0 30 40
HARLINGEN 92 74 85 65 / 0 0 40 50
MCALLEN 96 75 84 64 / 0 10 40 60
RIO GRANDE CITY 102 74 84 60 / 0 10 30 60
SOUTH PADRE ISLAND 80 73 75 70 / 0 10 30 40
BAYVIEW/PORT ISABEL 88 73 83 68 / 0 0 40 50
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 AM this morning to 6 PM CDT this evening
for TXZ251-254-255-351-354-355-451-454-455.
High Rip Current Risk through Wednesday evening for TXZ451-454-
455.
GM...Small Craft Advisory until 1 AM CDT Wednesday for GMZ130-132-135-
150-155-170-175.
&&
SHORT TERM...63-KC
LONG TERM....64-Katz
AVIATION...63-KCHazardous weather outlook, Apr 4, 4:16 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 416 AM CDT Tue Apr 4 2023 TXZ248>255-351-353>355-451-454-455-050930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 416 AM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight High Risk of Rip Currents at all beaches until 7 PM this evening. Wind Advisory is in effect from 9 AM this morning until 6 PM this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is an elevated risk of rip currents Wednesday through Saturday. A Fire Weather Watch or Fire Danger Statement may be needed Wednesday afternoon for Zapata, Jim Hogg, and Starr counties. Showers and thunderstorms with moderate to heavy rainfall are possible Wednesday through Saturday, especially across the lower to mid RGV. Low lying and poorly draining areas may flood at times. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-050930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 416 AM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisory is in effect until 1 AM Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory is in effect until 1 AM Wednesday. Additional Small Craft Advisories will likely be needed Wednesday and potentially Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:11 AM CDT | Small Craft Advisory | BRO | 21 hr | |
| Apr 4, 4:15 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.